[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.92.62. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1980

Vasodilator Rosacea

Author Affiliations

From the Department of Dermatology, the University of Texas Medical School at Houston.

Arch Dermatol. 1980;116(5):598. doi:10.1001/archderm.1980.01640290108028
Abstract

Vasodilators, drugs that increase blood flow by direct or indirect action on the peripheral blood vessels, are widely advertised in medical journals and consume a considerable amount of annual drug dollar expenditures. The effects of vasodilator drugs are not restricted to areas of deficient blood supply, but are manifest throughout the peripheral vasculature. The facial cutaneous vasculature appears especially sensitive to these agents; flushing is reported as a side effect for nearly every vasodilator drug1-3(Table).

Flushing has long been assigned a role in the pathogenesis and exacerbations of stigmas of rosacea.4 Recently, I have seen several patients who had an exacerbation of both erythematous telangiectatic and papular components of rosacea developing with the initiation of vasodilator therapy. I am reporting here one such case.

Report of a Case  A 74-year-old man had had a 14-year history of erythema, telangiectasia, and papules on the nose and cheeks. He

First Page Preview View Large
First page PDF preview
First page PDF preview
×